Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 24, NWS Gaylord, MI

October 27, 2016

NWS Gaylord, MI issued this gale warning at Oct 27, 2016, 3:45 PM EDT. It took effect at Oct 28, 2016, 3:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2016, 3:45 PM EDT (19:45 UTC)
In effect from
Oct 28, 2016, 3:00 PM EDT
Expired
Oct 28, 2016, 11:05 PM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

142 
WHUS73 KAPX 271945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT THU OCT 27 2016

LHZ346-272045-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-161027T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
345 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-280345-
/O.UPG.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
/O.NEW.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EDT THU OCT 27 2016

...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347>349-280300-
/O.EXT.KAPX.SC.Y.0100.000000T0000Z-161028T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
345 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-280345-
/O.CON.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
345 PM EDT THU OCT 27 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
178 
WHUS73 KAPX 280158
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
958 PM EDT THU OCT 27 2016

LHZ347>349-280300-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-161028T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
958 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-281000-
/O.CON.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
958 PM EDT THU OCT 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-342-281000-
/O.CON.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
958 PM EDT THU OCT 27 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
249 
WHUS73 KAPX 280837
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
437 AM EDT FRI OCT 28 2016

LMZ341-342-282200-
/O.UPG.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
/O.EXA.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
437 AM EDT FRI OCT 28 2016

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT
SATURDAY.  

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ344>346-282200-
/O.CON.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
437 AM EDT FRI OCT 28 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T1600Z/
STURGEON PT TO ALABASTER MI-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
960 
WHUS73 KAPX 281406
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 AM EDT FRI OCT 28 2016

LMZ341-342-344>346-282215-
/O.CON.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1006 AM EDT FRI OCT 28 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-282215-
/O.CON.KAPX.SC.Y.0101.161028T1600Z-161029T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1006 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-282215-
/O.CON.KAPX.SC.Y.0101.161028T1600Z-161029T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1006 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-282215-
/O.CON.KAPX.SC.Y.0101.161028T1600Z-161029T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1006 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-282215-
/O.CON.KAPX.SC.Y.0101.161028T1600Z-161029T1600Z/
STURGEON PT TO ALABASTER MI-
1006 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
694 
WHUS73 KAPX 282043
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
443 PM EDT FRI OCT 28 2016

LMZ341-342-344>346-290445-
/O.CON.KAPX.GL.W.0024.000000T0000Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
443 PM EDT FRI OCT 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-290445-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
443 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-290445-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
443 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-290445-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
443 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-290445-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T1600Z/
STURGEON PT TO ALABASTER MI-
443 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
286 
WHUS73 KAPX 290305
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1105 PM EDT FRI OCT 28 2016

LMZ341-342-344>346-291000-
/O.CAN.KAPX.GL.W.0024.000000T0000Z-161029T0600Z/
/O.EXA.KAPX.SC.Y.0101.000000T0000Z-161029T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1105 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-291115-
/O.EXT.KAPX.SC.Y.0101.000000T0000Z-161029T2200Z/
STURGEON PT TO ALABASTER MI-
1105 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-291000-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1105 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-291115-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1105 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-291115-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-161029T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1105 PM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 27, 3:32 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 27, 3:32 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
332 PM EDT Thu Oct 27 2016

.SHORT TERM...(This evening into Friday)
Issued at 332 PM EDT Thu Oct 27 2016

High impact weather potential: becoming windy near Lake MI Fri
afternoon.

1012mb surface low pressure near BUF, producing ne-erly surface
winds in northern MI. Considerable, though light, lake effect rain
showers are seen south of M-32 and near/east of I-75. Much drier
low level air is getting entrained into the region from the north,
with eastern upper MI enjoying plenty of sunshine this afternoon.
Precip and cloud trends are the main concern.

Tonight...with 1000-850mb flow backing to the north, we have a brief
window this evening to push drier air into the region. It helps that
the cloud cover in se portions of the forecast area has gone
cellular; that diurnal cu field will diminish with loss of heating.
The influx of drier air from the north will hinder lake effect
precip (a trend already noted on radar this afternoon). Ongoing
showers will diminish as we move thru the evening. Expect all areas
to see a period of partly cloudy to even mostly clear skies by late
evening, with more cloud cover w than e.

However, a ridge of high pressure (presently from central Superior
to central Iowa) will quickly cross the region tonight. Sw 1000-
850mb flow will resume overnight into nw lower and eastern upper MI.
Low clouds are widespread upstream on that trajectory, and anticipate
mostly cloudy skies to return to all areas but ne lower MI overnight.

Min temps mainly upper 20s to mid 30s, somewhat warmer along the
Lake MI coast.

Friday...southwest low-level flow will rapidly increase, in advance
of a mature 1001mb low pressure system that moves into nw Ontario in
the afternoon. 850mb temps will rise into the middle teens C. Breezy
to windy conditions will develop in the afternoon, especially along
the Lake MI coast, where gusts will approach 35 mph. Sub-900mb
moisture will remain pervasive, and there will be plenty of mid/high
clouds as well. Plenty of cloud cover again expected, with the
Saginaw Bay region a marginal exception. Will have to watch for some
drizzle in spots, but for now in most areas substantial precip is
not expected. The main exception is eastern upper MI late in the
day, at the nose of the stronger low level jet crossing central/
northern Lake MI (1000-850mb winds nearing 45kt), and where a weak
shortwave moves across upper MI and Superior. Some showers could
develop in eastern upper MI late in the day, and chancy/sct pops
remain appropriate there.

Max temps much milder...near 50 (eastern upper) to the upper 50s
(west of TVC/CAD).

.LONG TERM...(Friday night through Thursday)
Issued at 332 PM EDT Thu Oct 27 2016

Friday night through Sunday...

Low pressure tracks by to our north Friday night and drags a weak
cold front across the region late. Moisture profiles with this
system are disjointed with decent mid/high level moisture and dry
low levels initially followed by moist low levels and dry mid/high
levels after that. So will continue with the chance pops for rain
showers (highest north where moisture is slightly deeper). A mild
zonal flow sets up on Saturday with only a slight chance for
afternoon showers. A somewhat stronger cold front then moves through
the area Saturday evening with perhaps a few showers. In addition,
will have watch for a possible wave moving up along the departing
front Saturday night which could produce a few showers across
southern zones. Cooler temperatures on Sunday as high pressure
builds in. It looks cold enough for lake effect Sunday off of Lake
Superior (depending upon your model of choice) but the incoming
airmass looks rather dry and winds are pretty light to be the focus
of much organization so will leave it out at this time (but
something to keep in mind for future forecasts). Lows Friday night
in mild middle 40s to lower 50s. Highs Saturday in the middle 50s to
lower 60s. Lows Saturday night in the upper 30s to middle 40s with
highs Sunday in the seasonable middle 40s to lower 50s.

Extended 0Z MON OCT 31 TO 0Z FRI NOV 4

Expect temperatures to run above normal through the extended as
surface high pressure and ridging set up for most of the period.
There is a low expected to develop in the northern Plains that
continues to be forecast tracking north of us early in the week.
This could bring showers particularly to northern areas as the
occluded front passes, but better forcing will remain to our north.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 134 PM EDT Thu Oct 27 2016

MVFR cigs this afternoon and again Fri morning.

Plenty of low level moisture remains, behind departing low
pressure over eastern Lake Erie. MVFR cigs are widespread in
northern lower MI presently, though some drying is working in
from the north. Expect improving cigs from n to s late this
afternoon and especially this evening, and all sites will have a
period of VFR conditions. However, southerly flow will kick in
late tonight/early Friday ahead of the next system, and those
lower clouds will then return north. MVFR cigs will again become
widespread by Friday morning.

Ne winds this afternoon, becoming light this evening. South winds
developing overnight, becoming gusty by midday Friday.

&&

.MARINE...
Issued at 332 PM EDT Thu Oct 27 2016

Ongoing ne winds around departing low pressure near Buffalo are
diminishing. However, winds/waves remain up over the Lake Huron
buoys. Have extended ongoing small craft advisories thru the
evening along the ne lower MI coast, while canceling along the se
shore of the UP.

Strong sw winds develop Fri afternoon, especially over Lake MI,
ahead of low pressure moving into far western Ontario. Will be
upgrading to gale warnings near and south of Gd Trav Light, where
confidence is greatest in gale-force gusts. Will maintain a gale
watch to the north, where confidence is less.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LHZ347>349.

LM...GALE WARNING from 3 PM Friday to 2 AM EDT Saturday for
     LMZ344>346.

     GALE WATCH from Friday afternoon through late Friday night for
     LMZ341-342.

LS...NONE.
&&

SHORT TERM...JZ
LONG TERM...Sullivan/ALM
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Oct 27, 3:37 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EDT THU OCT 27 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-281200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
337 PM EDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE EXPECTED ON A PORTION OF THE WATERS OF
NORTHERN LAKE MICHIGAN...FRIDAY AFTERNOON THROUGH FRIDAY EVENING.
SEE THE LATEST NEARSHORE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:07 AM EDTGale WatchAPX25 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.